Cardiac Arrest After Status Epilepticus: Bupropion and Ecstasy Intoxication


DURAN Z. T. , KARABACAK P. , Gulsoy K. Y. , AKDU H. , Eroglu F.

TURKISH JOURNAL OF INTENSIVE CARE-TURK YOGUN BAKIM DERGISI, cilt.16, ss.41-43, 2018 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 16 Konu: 1
  • Basım Tarihi: 2018
  • Doi Numarası: 10.4274/tybd.74946
  • Dergi Adı: TURKISH JOURNAL OF INTENSIVE CARE-TURK YOGUN BAKIM DERGISI
  • Sayfa Sayıları: ss.41-43

Özet

Bupropion is a monocyclic antidepressant that has been known to cause seizures in high therapeutic doses or acute high doses. Bupropion is a selective norepinephrine, dopamine and minimally serotonin reuptake inhibitor. Overdose of bupropion may lead to recurrent seizures, hypoxia and death. It is important to be aware in terms of bradycardia-asystole as a significant consequence of seizure and hypoxia. Patients using high dose of bupropion should be closely monitored in terms of cardiological and neurological. In this study, we presented a 19 year-old female patient who did not have previous history of epilepsy but who used oral bupropion to reduce nicotine addiction. A status epilepticus and cardiac arrest developed in a case receiving 1,8 g bupropion for suicide. 3.4-methylenedioxy-N-methylamphetamine (MDMA) and benzodiazepine were detected in urine sample. We did not find any cases in the literature related to MDMA and bupropion overdose. Therefore, we presented this rare case.